Alert archive / Colorado / Snow Squall Warnings in 2020
Snow Squall Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Feb 24, 2020, 8:15 AM MST for Chaffee County, Fremont County, Lake County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2020, 8:15 AM MST (15:15 UTC)
- Expired
- Feb 24, 2020, 8:45 AM MST
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Chaffee County, CO, Fremont County, CO, Lake County, CO
The radar
The Grand Junction radar (KGJX), 167 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WWUS55 KPUB 241516
SQWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
815 AM MST Mon Feb 24 2020
COC015-043-065-241545-
/O.NEW.KPUB.SQ.W.0001.200224T1515Z-200224T1545Z/
Chaffee CO-Lake CO-Fremont CO-
815 AM MST Mon Feb 24 2020
The National Weather Service in Pueblo has issued a
* Snow Squall Warning for...
Chaffee County in central Colorado...
Lake County in central Colorado...
Northern Fremont County in central Colorado...
* Until 845 AM MST.
* At 815 AM MST, a dangerous snow squall was located over Leadville
North, or 56 miles east of Glenwood Springs, moving southeast at 30
mph.
HAZARD...Whiteout conditions. Zero visibility in heavy snow and
blowing snow. Wind gusts greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel. Highway 285 will be
impacted.
Locations impacted include...
Buena Vista, Leadville, Fremont Pass, Mt Massive, Twin Lakes, Mt
Elbert, Alpine, Independence Pass, Granite, Climax, Nathrop, St Elmo,
Turquoise Lake, Cottonwood Pass and Leadville North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 3935 10629 3938 10614 3931 10618 3902 10619
3899 10611 3894 10611 3887 10593 3869 10596
3869 10571 3858 10635 3865 10643 3882 10642
3891 10632 3891 10647 3900 10660 3916 10656
3920 10649 3930 10650 3932 10644 3938 10640
TIME...MOT...LOC 1515Z 304DEG 25KT 3924 10634
$$
HodanishWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 24, 4:36 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 24, 4:36 AM MST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 436 AM MST Mon Feb 24 2020 .SHORT TERM...(Today and tonight) Issued at 437 AM MST Mon Feb 24 2020 An upper level disturbance will be moving across the area today and will bring windy conditions to much of the area. Northwest winds of 20-35 mph with higher gusts are expected, especially this afternoon and early this evening. The upper disturbance is expected to bring more accumulating snow to the central mtns today, and the HRRR shows precip across the far southeast plains this afternoon. There could also be some isolated showers over other mtn areas, and maybe some adjacent lower elevations today, but nothing significant is expected. Because of expected snow today in the central mtns and the potential for the strong winds to cause blowing snow that may reduce visibilities, will issue a winter weather advisory for Lake County and the high elevations of western Chaffee County today and into the evening. There will continue to be some snow over the central mtns tonight, and maybe portions of the southwest, mainly the La Garita mtns. The rest of the area should be dry tonight. The winds will decrease tonight but will still be a bit breezy in many locations. .LONG TERM...(Tuesday through Sunday) Issued at 437 AM MST Mon Feb 24 2020 One more day of cold, unsettled and breezy to windy conditions are anticipated Tuesday in advance of moderating/warming temperatures in combination with generally drier conditions developing over the CWA from Wednesday into Saturday. For sensible weather, next quick moving upper disturbance in combination with a strong northerly component surface surge will allow for the coldest temperatures of the longer term to be noted from Tuesday into Tuesday night/Wednesday morning. In addition, northerly component surface winds approaching 40 mph at times on Tuesday are also anticipated. Projected maximum temperatures are expected to only climb into the 30s over eastern locations Tuesday, with expected minimum temperatures projected to drop into the single digits by early Wednesday morning, which will allow apparent temperatures/wind chill readings to drop into the negative single digits(possibly colder) by early Wednesday morning. WFO Pueblo will monitor closely. Then, outside of the Central Mountains, where light snow showers will be possible at times, latest longer term computer simulations, PV analysis, forecast model soundings, etc., indicate that a drier northwesterly upper flow pattern from Wednesday into Friday morning will transition to a transitory upper ridge pattern from later Friday into Saturday over the CWA, allowing for dry conditions during this time-frame in combination with above seasonal temperatures developing from Friday into Saturday. Finally, increasing chances of precipitation should be realized over primarily Continental Divide locations as Sunday progresses as next storm system begins to impact southern Colorado. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 437 AM MST Mon Feb 24 2020 VFR conditions are expected today and tonight at KCOS, KPUB and KALS. Strong northwest winds will develop later this morning or in the early afternoon and will continue until early evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST this evening for COZ058>060. &&
Hazardous weather outlook, Feb 24, 5:54 AM MST, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 554 AM MST Mon Feb 24 2020 COZ058>089-093>099-251300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 554 AM MST Mon Feb 24 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow and blowing snow can be expected over Lake County and the higher elevations of Chaffee County, creating poor visibilities at times. Strong northwest winds are expected today across most of southeast and south central Colorado, with wind gusts of 35 to 40 mph being common, but gusts in some areas could occasionally be even higher. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light snow, below seasonal temperatures and gusty winds will be possible over the Central Mountains and many eastern locations Tuesday, with cold temperatures continuing into Wednesday morning, allowing wind chill values to drop to below zero over many locations by Wednesday morning. A return to drier and warmer conditions is then projected to develop over the majority of southern Colorado from later Wednesday into Saturday in advance of next system impacting primarily Continental Divide locations Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely in Lake County and the high elevations of western Chaffee County.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:54 AM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 28 hr |
| Feb 24, 9:25 AM MST | Snow Squall Warning | PUB | El Paso, Teller | 50 min |
| Feb 24, 9:58 AM MST | Snow Squall Warning | PUB | El Paso, Teller | 32 min |
| Feb 24, 10:27 AM MST | Snow Squall Warning | PUB | El Paso | 33 min |
Nearby
Snow Squall Warnings in Colorado, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.